Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 104, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Sep 1, 2016, 2:16 PM CDT for Bryan County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2016, 2:16 PM CDT (19:16 UTC)
- Expired
- Sep 1, 2016, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Bryan County, OK
The radar
The Norman radar (KTLX), 181 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387
WGUS54 KOUN 011916
FFWOUN
OKC013-012215-
/O.NEW.KOUN.FF.W.0104.160901T1916Z-160901T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
216 PM CDT THU SEP 1 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BRYAN COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 515 PM CDT
* AT 215 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS OCCURRING OR IS IMMINENT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOKCHITO...BENNINGTON AND BLUE.
ADDITIONAL RAINFALL AMOUNTS OF AT LEAST ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
&&
LAT...LON 3391 9622 3403 9628 3416 9603 3415 9596
3414 9595 3413 9595 3412 9594 3397 9594
$$
MAHALEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 11:04 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Sep 1, 11:04 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Norman OK 1104 AM CDT THU SEP 1 2016 .UPDATE... Lowered high temperatures/decreased probabilities of thunder this afternoon. && .DISCUSSION... Expect broken to overcast skies to continue into the afternoon as 925-700 mb relative humidity are progged to stay nearly saturated through the period. Consequently, lowered high temperatures this afternoon. Locations in central and northern Oklahoma will likely stay seasonably cool in the 70s--around 15 degrees below average. As a result, also opted to decrease the probabilities for thunder (only included isolated thunder) across central/northern Oklahoma as the greater MUCAPE will likely be across southern Oklahoma and western north Texas this afternoon. Mahale && .PREV DISCUSSION... /issued 620 AM CDT THU SEP 1 2016/ AVIATION... Developing showers and storms will become more widespread this morning, impacting most TAF sites at some point today. Do to the scattered nature of these storms, there is some uncertainty in the timing, though in general convection should spread southeastward through the day. Intermittent IFR ceilings should lift to MVFR and VFR by mid morning. Day PREV DISCUSSION... /issued 323 AM CDT THU SEP 1 2016/ DISCUSSION... One last shortwave and weak front associated with the Great Lakes trough is set to push through the region today, which combined with the abundant moisture present will bring scattered to widespread showers and thunderstorms. Possible impacts include heavy rainfall leading to flooding and strong wind gusts, though weak shear should keep storms from becoming severe. After this shortwave leaves the area, a surface high builds in to the northeast, bringing drier air in and limiting precip chances over the next few days. Temperatures gradually warm back up to the low to mid 90s. Saturday and Sunday may see a slight chance for some precip in our western counties as a shortwave associated with the next trough moves through, but moisture will be limited and forcing from the trough look to be weak. Outside of this, generally dry weather will continue until Tuesday as the northwest trough begins to move in. As the northwest upper low moves in, low rain chances return to the area mid to late week next week. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 78 64 86 63 / 50 10 10 0 Hobart OK 78 64 86 65 / 60 20 10 10 Wichita Falls TX 84 68 87 67 / 60 30 20 10 Gage OK 75 60 83 64 / 60 10 10 10 Ponca City OK 81 60 83 60 / 40 0 0 0 Durant OK 85 69 87 64 / 60 20 10 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 10/26
Hazardous weather outlook, Sep 1, 11:56 AM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1156 AM CDT THU SEP 1 2016 OKZ004>048-050>052-TXZ083>090-021700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1156 AM CDT THU SEP 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS WILL POSSIBLE THIS AFTERNOON INTO THE EVENING...PRIMARILY ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. THE PRIMARY HAZARD WILL BE LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ON FRIDAY AND SATURDAY...PRIMARILY ACROSS PARTS OF FAR WESTERN AND SOUTHWESTERN OKLAHOMA INTO NORTH TEXAS. ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS PARTS OF THE AREA THROUGH WEDNESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MAHALE
In the hours before
Special weather statement, Sep 1, 2:05 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
205 PM CDT THU SEP 1 2016
OKZ052-011930-
BRYAN OK-
205 PM CDT THU SEP 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BRYAN COUNTY UNTIL
230 PM CDT...
AT 204 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF UTICA...MOVING SOUTHEAST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
ACHILLE...KEMP...ALBANY AND UTICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3384 9605 3385 9610 3383 9610 3384 9615
3382 9615 3381 9618 3380 9618 3381 9616
3376 9618 3375 9623 3377 9627 3377 9629
3370 9632 3382 9640 3395 9625
TIME...MOT...LOC 1904Z 312DEG 11KT 3384 9627
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:03 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Kingfisher | 3 hr |
| Aug 31, 7:52 PM CDT | Areal Flood Advisory | OUN | Cotton | 3 hr |
| Aug 31, 8:09 PM CDT | Special Weather Statement | OUN | Woodward | 36 min |
| Sep 1, 12:28 AM CDT | Areal Flood Advisory | OUN | Grant | 3 hr |
| Sep 1, 4:38 AM CDT | Areal Flood Advisory | OUN | Major | 3 hr |
| Sep 1, 9:33 AM CDT | Areal Flood Advisory | OUN | Custer, Washita | 117 min |
| Sep 1, 1:31 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan | 3 hr |
| Sep 1, 2:05 PM CDT | Special Weather Statement | OUN | Bryan | 25 min |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.